Lightning, El Paso
- When
- July 25, 1:30 PM MST
- Where
- El Paso County, 4 mi SE of Monument
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
A 20 year old woman was struck by lightning on a golf course. Two other women with her were not injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A 20 year old woman was struck by lightning on a golf course. Two other women with her were not injured. An off-duty police officer gave first aid to the woman, who was then taken to the hospital.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 25, 12:44 PM MST, 46 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 144 PM MDT FRI JUL 25 2003 SHORT TERM DISCUSSION...(TONIGHT AND SATURDAY). STORMS MOVING NORTHEAST TODAY ON RADAR...AS UPPER RIDGE HAS SHIFTED EASTWARD OVER THE AREA. VERY WARM TEMPS CONTINUE...WITH 100S IN THE PLAINS...60S TO 80S MTNS AND HIGH VALLEYS. CONVERGENCE LINE ALSO SHOWING UP IN RADAR...ALONG LEE TROF BETWEEN LAMAR AND SPRINGFIELD. DRY CONDITIONS CONTINUE IN THE SOUTHEAST...PARTICULARLY IN BACA COUNTY WHERE OVERNIGHT LOWS IN THE UPPER 60S PREVENTED GOOD RH RECOVERY. WINDS FROM THE SOUTH TODAY ARE EXPECTED TO DECREASE AS THE LEE TROF PUSHES EASTWARD...THEREFORE NO FIRE WEATHER HIGHLIGHTS FOR TODAY. ALSO ADDED BACK ISOLD POPS THIS EVENING FAR EAST PLAINS GIVEN SFC CONVERGENCE...SOME INCREASE IN MID/HIGH MOISTURE...AND SOME LOW CAPE VALUES. OTHERWISE EXPECT CONVECTION TO END BY MIDNIGHT WITH WARM OVERNIGHT LOWS. TOMORROW A TOUGH CALL WITH ETA/AVN BRINGING IN MOISTURE AND PREFRONTAL NORTHEAST WINDS. AVN IS FASTER...ETA IS SLOWER. WITHOUT WEST WINDS ALOFT...SHOULD BE ABLE TO AT LEAST SWITCH WINDS TO NORTHEAST UPSLOPE LIKELY JUST AFTER NOON...AS LEE TROF SLIDES EASTWARD WITH WAVE PASSING TO OUR NORTH. THINK BY THEN TEMPS WILL BE ABLE TO MAKE IT OVER WARM GUIDANCE...CONSIDERING RIDGE HEIGHTS STILL 597DM...500MB TEMPS DONT CHANGE...AND THINK 700MB TEMP DECREASE OF 2-4C IS A RESULT OF CLOUDS/CONVECTION. SHEAR IS ALMOST NIL...AND CAPES ARE LOW IN OUR AREA. KEPT ONGOING GRIDS OF SCATTERED MTNS... ISOLD PLAINS. KC LONG TERM DISCUSSION...(SUN THROUGH FRI). BIG CHALLENGES WITH PRECIP CHANCES(AND DURATION) AND ASSOCIATED TEMPS SUN-MON. A PATTERN FLIP-FLOP STILL APPEARS TO BE IN THE OFFING MON-FRI. SAT NGT-SUN: LATEST WATER VAPOR/12Z UPPER AIR ANALYSES SHOWED THE DEEPEST(SFC-H4) MOIST MONSOONAL SLY FLOW WAS FOUND 600 MILES WEST OF THE UPPER HIGH CENTER OVER SERN CO. THE ERN FRINGE WAS LIKELY NEAR THE CONTDVD. THERE WERE LITTLE CHUNKS OF MID LEVEL MOISTURE FLOATING THROUGH THE UPPER HIGH OVER THE CNTRL ROCKIES AND PROBABLY SOME SELF MOISTENING GOING ON IN THE MTNS DUE TO THE DIURNAL SHOWERS/TSTMS EACH DAY. MTN DEW POINTS ARE STILL IN THE 30S/40S DESPITE THE RECORD HOT WEATHER IN THE CNTRL ROCKIES. WEAKENING UPPER HIGH SHOULD STILL BE OVER THE CNTRL ROCKIES THROUGH THIS PERIOD. POTENTIAL SAT AFTN SHOWERS/THUNDERSTORMS(TSTM) SHOULD CONTINUE THROUGH SAT EVE. MCS MAY GET ORGANIZED ACROSS NERN CO/SERN WY/NE/NRN KS SAT NGT NEAR THE LOW LEVEL BOUNDARY AND LOW LEVEL JET INTERACTION. CORFIDI VECTORS SUGGESTING MCS SHOULD MIGRATE EWD. TSTM OUTFLOW BOUNDARY(IES) MAY BE ALL OVER THE PLACE IN SERN CO AND COULD LEAD TO A CONTINUED POTENTIAL FOR SHOWERS/TSTMS SAT OVERNIGHT... ESPECIALLY TSTM OUTFLOW BOUNDARY/TERRAIN INTERACTION. BELIEVE THE GFSS QPF MAY BE A LITTLE OVERDONE WITH THE MODEL BLOWING UP CONVECTIVE COMPLEXES. ANOTHER RAMIFICATION OF THE GFS BLOWING UP THESE CONVECTIVE SYSTEMS IS THE AIRMASS IS COOLED SIGNIFICANTLY. CASE IN POINT IS THE PUB MOS GUIDANCE HAS FWC(NGM) 89F...MET(ETA) HAS 90F...AND MAV(GFS) HAS 78F FOR SUN. ALSO...THE MAV HAS THE HIGHEST POPS FOR SUN. IF THE CLOUD COVER CAN FORM QUICKLY...THEN THE COOLER TEMPS(COMPARED TO SAT) COULD BE IN THE OFFING. NOT READY TO GO THE GFS EXTREME ROUTE OF MUCH MUCH COOLER WEATHER ON SUN. THERE WILL BE ENOUGH MOISTURE AVAILABLE FOR MAINLY DIURNAL SHOWERS/TSTMS SUN. GEORGES K-INDICES ARE PROGGED TO BE 40-45C ALONG THE FRONT RANGE/SERN CO PLAINS...PRECIPITABLE WATER INDICES FCST TO BE 1.00-1.50 ALONG I-25/SERN CO...AND WITH WEAK STEERING CURRENTS...THERE COULD BE SOME LOCALLY HEAVY RAINERS SUN AFTN/EVE. MON-FRI: GFS STILL SUGGESTING A PATTERN CHANGE WITH THE LARGE UPPER LEVEL HIGH PRESSURE SYSTEM RETROGRADING TO THE GREAT BASIN WITH THE DEEPEST MONSOONAL MOISTURE BEING SHIFTED TO ALONG THE WRN US COASTLINE. THIS COMBINED WITH ANOTHER LONGWAVE TROUGH TO OUR EAST... WILL SET UP FOR A NWLY FLOW PATTERN THIS LATE JUL/EARLY AUG...WHICH IS NOT VERY CHARACTERISTIC FOR THE SEASON. WE WILL HAVE TO RELY ON OLD MONSOONAL MOISTURE ROTATING AROUND THE MASSIVE HIGH AND ADVANCE FROM THE NORTH TO THE CNTRL ROCKIES. THIS COULD SPELL RELATIVELY COOLER TEMPS(NON-100S) OF LATE FOR SERN CO PLAINS...BUT NEED TO BE CAREFUL NOT TO COOL OFF TEMPS TOO MUCH GIVEN PAST PATTERN SCENARIOS. MEX MOS GUIDANCES HAS BEEN CONSISTENTLY TOO COOL IN THESE PATTERNS. ANY POTENTIAL MCS ACTIVITY MAY BE TO OUR S-SE NEAR THE SFC FRONT THAT MAY MAKE IT ALL THE WAY INTO THE SRN PLAINS/LOWER MS RVR VALLEY(AGAIN UNUSUAL FOR THIS TIME OF YEAR). THERE SHOULD BE ENOUGH MOISTURE FOR LOW POP DIURNAL SHOWER/TSTM ACTIVITY. FOR DAYS 6-7... THE ENSEMBLES ARE INTERESTING...AND SUGGESTING THAT THE MASSIVE RIDGE/HIGH WILL MIGRATE BACK OVER THE CNTRL ROCKIES WITH PROBABLY THE DEEPEST MOIST SLY MONSOONAL FLOW STILL OUT W AND SOME MOISTURE TRAPPED IN THE HIGH. MAX TEMPS COULD BE BACK TO NEAR 100F IN SERN CO BY NEXT THU/FRI. --METZE .PUB...NONE.
COZ058>089-093>099-261300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EARLY EVENING ACROSS THE MOUNTAINS AND ADJACENT HIGH VALLEYS AND PLAINS...AS ENOUGH MOISTURE REMAINS IN PLACE TO WORK WITH THE STRONG DAYTIME HEATING ACROSS THE REGION. THE MAIN THREATS FROM THUNDERSTORMS WILL CONTINUE TO BE GUSTY WINDS TO NEAR 45 MPH... LOCALIZED HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. A CAP IN THE ATMOSPHERE WILL LIKELY INHIBIT THUNDERSTORM DEVELOPMENT EAST OF THE I-25 CORRIDOR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. AT THIS TIME...IT APPEARS THAT LOCALIZED HEAVY RAINFALL...WIND GUSTS TO AROUND 45 MPH AND LIGHTNING WILL BE THE PRIMARY WEATHER THREATS FROM THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376197.